Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 13, 2023, 2:22 PM CDT for 4 counties in Texas; Eddy County, New Mexico. It took effect at Apr 14, 2023, 1:00 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2023, 2:22 PM CDT (19:22 UTC)
- In effect from
- Apr 14, 2023, 1:00 AM CDT
- Expired
- Apr 15, 2023, 2:33 AM CDT
- In force
- 26 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS74 KMAF 131922 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 222 PM CDT Thu Apr 13 2023 NMZ027-TXZ270-271-140730- /O.EXT.KMAF.HW.W.0022.230413T2300Z-230415T0900Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 222 PM CDT Thu Apr 13 2023 /122 PM MDT Thu Apr 13 2023/ ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 4 AM CDT /3 AM MDT/ SATURDAY... * WHAT...West winds 35 to 55 mph with gusts up to 85 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 6 PM CDT /5 PM MDT/ this evening to 4 AM CDT /3 AM MDT/ Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe turbulence near the mountains will be hazardous for low flying light aircraft. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. && $$ NMZ028-TXZ272-273-275-277-280-140730- /O.NEW.KMAF.WI.Y.0027.230414T0600Z-230415T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Davis Mountains- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, Big Bend NP, and Chisos Basin 222 PM CDT Thu Apr 13 2023 /122 PM MDT Thu Apr 13 2023/ ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor and Chisos Basin, Eastern Culberson County, and Chinati and Davis Mountains. * WHEN...From 1 AM CDT /midnight MDT/ Friday to 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
298 WWUS74 KMAF 140729 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 229 AM CDT Fri Apr 14 2023 NMZ027-TXZ270-271-142330- /O.EXT.KMAF.HW.W.0022.000000T0000Z-230415T0600Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 229 AM CDT Fri Apr 14 2023 /129 AM MDT Fri Apr 14 2023/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...West winds 35 to 55 mph with gusts up to 80 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-275-277-280-142330- /O.CON.KMAF.WI.Y.0027.000000T0000Z-230415T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Davis Mountains- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, Big Bend NP, and Chisos Basin 229 AM CDT Fri Apr 14 2023 /129 AM MDT Fri Apr 14 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor and Chisos Basin, Eastern Culberson County, and Chinati and Davis Mountains. * WHEN...Until 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. && $$ For more information from the National Weather Service visit https://weather.gov/maf
085 WWUS74 KMAF 141911 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 211 PM CDT Fri Apr 14 2023 NMZ027-TXZ270-271-151200- /O.EXT.KMAF.HW.W.0022.000000T0000Z-230415T1200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 211 PM CDT Fri Apr 14 2023 /111 PM MDT Fri Apr 14 2023/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 75 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 AM CDT /6 AM MDT/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-275-277-280-151200- /O.EXT.KMAF.WI.Y.0027.000000T0000Z-230415T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Davis Mountains- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, Big Bend NP, and Chisos Basin 211 PM CDT Fri Apr 14 2023 /111 PM MDT Fri Apr 14 2023/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor and Chisos Basin, Eastern Culberson County, and Chinati and Davis Mountains. * WHEN...Until 7 AM CDT /6 AM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
054 WWUS74 KMAF 150733 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 233 AM CDT Sat Apr 15 2023 NMZ027-TXZ270-271-150845- /O.CAN.KMAF.HW.W.0022.000000T0000Z-230415T1200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 233 AM CDT Sat Apr 15 2023 /133 AM MDT Sat Apr 15 2023/ ...HIGH WIND WARNING IS CANCELLED... Winds have dropped below high wind criteria. $$ NMZ028-TXZ272-273-275-277-280-150845- /O.CAN.KMAF.WI.Y.0027.000000T0000Z-230415T1200Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Davis Mountains- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, Big Bend NP, and Chisos Basin 233 AM CDT Sat Apr 15 2023 /133 AM MDT Sat Apr 15 2023/ ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory criteria. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:06 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 12:06 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1206 PM CDT Thu Apr 13 2023
...New AVIATION...
.SHORT TERM...
(Today through Friday afternoon)
Issued at 424 AM CDT Thu Apr 13 2023
A large upper low spins along the Gulf Coast this morning while back
to the west a trough extends from ID to Srn CA. As the trough moves
east today and tonight the Gulf low will roll east too. This will
put the region into SW flow aloft. Friday this trough axis will
extend down across CO and NM.
Will see another warm day today with highs in the mid to upper 80s
with 90s along the Rio Grande. Morning lows mostly in 50s. A weak
Pacific front Friday will bring some cooling to the western zones
with highs in the 70s and 80s.
High Wind warning remains in effect tonight and Friday for the
Guadalupe and Delaware Mtns and based on the latest guidance this
event may be slow to get started. Friday looks windier.
Could see a few storms this afternoon ahead of a surface trough/
dryline that extends down across the Permian Basin and into the
Lower Trans Pecos. Ahead of this feature a S wind will help to keep
low level moisture in the area while a dry SW wind exists behind it.
Unfortunately model qpf indicates little rainfall.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 424 AM CDT Thu Apr 13 2023
A pleasant weekend is on tap across our region with seasonal
temperatures and lighter wind speeds. On Friday night, we will see
winds diminish quickly after sunset, although a few hrs of high
winds will still be possible in the Guadalupe and Delaware
Mountains. Dry northwesterly flow is expected on the backside of
the departing upper lvl trough on Saturday. High temperatures will
top out near seasonal levels mainly in the upper 70s to lower 80s
with winds remaining largely below 15 kts. A backdoor cold front
will arrive early Sunday, bringing a breezy northeast wind through
the first half of the day. Winds will gradually shift around to
the southeast late in the day as the sfc high departs ewd. A
return to southerly flow will allow highs to still reach the mid
to upper 70s in most locations.
As we move into early next week, the eastern half of our region
should finally see an uptick in low lvl moisture, as southerly flow
persists and a modest low lvl jet develops each night. On Monday,
ridging aloft will build over the Southern Plains with highs
returning to near normal in the mid 80s. A weak shrtwv is progged to
arrive late Monday afternoon, resulting in increasing rain chances
across portions of the area. Sfc dewpoints are only expected to
increase to the mid 40s Monday afternoon however, so the chances of
any beneficial wetting rainfall looks unlikely. Southwesterly flow
aloft will increase over the region Tuesday and Wednesday, with sfc
troughing developing each afternoon. Highs will soar above normal
into the upper 80s with a few lower 90s both days. The dryline will
mix to far eastern portions of the region on Tuesday where isolated
thunderstorms will be possible. Unfortunately, the better low lvl
moisture will be shunted east of our forecast area Wednesday and
Thursday as dry southwesterly flow aloft persists.
-Salerno
&&
.AVIATION...
(18Z TAFS)
Issued at 1201 PM CDT Thu Apr 13 2023
VFR conditions will prevail next 24 hours. Return flow will be
gusty this afternoon, and forecast soundings suggest a few cu will
be possible, w/bases 6-9kft AGL. Overnight, a 40+kt LLJ will keep
winds elevated, but increasing westerlies will arrive late,
veering surface flow to west by late morning. These winds will
increase and become gusty by the end of the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 86 53 82 / 10 0 0 0
Carlsbad 56 80 52 82 / 0 0 0 0
Dryden 56 90 56 89 / 0 0 0 0
Fort Stockton 56 86 55 83 / 10 0 0 0
Guadalupe Pass 53 71 50 73 / 0 0 0 0
Hobbs 54 79 49 78 / 10 0 0 0
Marfa 44 78 43 77 / 0 0 0 0
Midland Intl Airport 56 83 53 81 / 10 0 0 0
Odessa 56 83 54 82 / 10 0 0 0
Wink 54 84 51 83 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 7 PM CDT /6 PM MDT/ this evening to 10 PM
CDT /9 PM MDT/ Friday for Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains.
Fire Weather Watch from Friday afternoon through Friday evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Howard-Loving-Lower
Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
NM...High Wind Warning from 6 PM this evening to 9 PM MDT Friday for
Guadalupe Mountains of Eddy County.
Fire Weather Watch from Friday afternoon through Friday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
&&
SHORT TERM...72
LONG TERM....24
AVIATION...44Hazardous weather outlook, Apr 13, 2:46 AM CDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 246 AM CDT Thu Apr 13 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-141000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 246 AM CDT Thu Apr 13 2023 /146 AM MDT Thu Apr 13 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A High Wind Warning remains in effect for the Guadalupe and Delaware Mountains tonight. There is a slight chance of thunderstorms this afternoon across the Permian Basin into the Lower Trans Pecos. A few strong storms will be possible with gusty wind... small hail... and brief rain. A Fire Danger statement is in effect this afternoon for the Guadalupe to Davis Mountains and adjacent plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Wind Warning remains in effect for the Guadalupe and Delaware Mountains Friday and Friday evening. A Fire Weather Watch remains in effect Friday afternoon for all of Southeast New Mexico and West Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:26 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 32 hr |
| Apr 13, 5:58 PM CDT | Special Weather Statement | MAF | Upton | 47 min |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.